1887

n South African Statistical Journal - Linear inference under matrix-stable errors

Volume 54 Number 1
  • ISSN : 0038-271X
USD

 

Abstract

Linear inference is the foundation stone for much of theoretical and applied statistics. In practice errors often have excessive tails and are lacking the moments required in conventional usage. For random vector responses such errors often are modeled via spherical -stable distributions with stability index 2 (0, 2], arising in turn through central limit theory but converging to non-Gaussian limits. Earlier work [Jensen, D.R. (2018). Biom. Biostat. Int. J. 7: 205–210] reexamined conventional linear models under n-dimensional -stable responses, to the effect that Ordinary Least Square (OLS) solutions and residual vectors under -stable errors also have -stable distributions, whereas F ratios remain exact in level and power as for Gaussian errors. The present study generalizes those findings to include multivariate linear models having matrix responses of order (n × k). Topics in inference focus on both location and scale matrices, the latter in connection with analogs of simple, multiple, and canonical correlations without benefit of second moments, seen nonetheless to gauge degrees of association under-stable symmetry.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/journal/10520/EJC-1c22bb7343
2020-03-01
2020-07-11

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error